Advertisement
<< Back To Blog Post
FDA Approves New Hep C Combo, Gilead's Harvoni (Ledipasvir/Sovaldi)

Write a Comment

I have read and agree to the terms and conditions in the Posting Rules*

33 Comments

Bill Cochran

i started the harvoni on may the 11th im going for my first bloodwork on the 17 of june im praying to god above that this gets rid of this thing I was on the so called pegasis treatment and didn't work I was so mad cause I went through hell with that one but thank god there are hardly any side affects a headache or so but other then that, but ill say this whoever is on this please pray for the other people hopfully we together we can conquer this

June 7, 2015

Liz

Hi lyana, Best of luck with treatment ! My dad is currently taking harvoni and has the worst indigestion also. At first the doctor told him to stay away from all GERD meds. I couldn't watch him suffer any more that I did a lot of research as to why he can't take ANY GERD meds. It ends up you CAN take things like Zantac but it's all about timing. You can take it 4 hours before or 4 hours after taking harvoni. Harvoni is best absorbed in a acidic environment so you want to space your indigestion meds accordingly. Although Zantac doesn't work as long as Prilosec or as well as meds like Prilosec he's still suffering but it's not as bad as before. His doctor said it was ok too. So def mention that to your doctor and I hope you find relief soon! Indigestion is damaging to the esophagus and can lead to complications if not taken care of so don't torture yourself! -Liz

May 7, 2015

Pam

HI Connie, Thanks for hosting this blog. I started Harvoni 6 days ago and have had numerous unexpected side effects including extreme irritability, being easily angered and frustrated, the feeling of my skin crawling, and not being able to focus or concentrate due to my mind racing. These side effects are horrible and are something I never experienced before. I talked to my doc and he's prescribing an anti-anxiety med, Xanax, that he feels may alleviate these side effects. Honestly, if I don't get some relief from these issues I will have to stop taking the Harvoni because these side effects are just too much to handle. I was treated w/ interferon + ribavirin in 2001 and interferon + ribavirin + incivek in 2012 and failed both times. The side effects from those drugs were much more tolerable than what I'm currently experiencing from the Harvoni. Do you have any advice for me? Thanks - Pam

April 28, 2015

Connie M. Welch

Hello Thomas, Thank you for asking. I am not sure how your friend got Harvoni since it is not for genotype 2, but there is great alarm, due to all patients have to be monitored by their physician while doing treatment and in recovery with special blood tests and exams. This can be extremely dangerous if patients do not follow the prescribed recommendations and physician's orders. Specific treatment works on certain genotypes and great care and testing has been done to make sure patients have the best treatment and care to suit their specific genotype, liver condition and overall health conditions. I would highly caution your friend not to proceed and get under a physician's care. Let us know if you have further questions. Blessings, Connie

April 1, 2015

thomas

Hello, A friend of mine was recently diagnosed with Hep C genotype 2b. She somehow got her hands on Harvoni, but she is afraid that since this medication is made for genotype 1. Taking it could cause other effects over her current condition. Would it be harmful for her to take it? Or is it just not going to do anything? Please help, Thank you.

March 31, 2015

rubabibi

I started harvoni on feb 17th took first blood test on March 2nd after 13th pills.Results viral load came down to 64! from over 2 million. Side affects zero.

March 7, 2015

Connie M. Welch

Hi Beverly, Thank you for sharing today. I am so sorry to hear you dealt with this side effect. Depression is not a common side effect with Harvoni, but dealing with Hep C and health issues can bring on feelings of depression. Some Hep C drugs can cause side effects of depression as well. But the main thing is to report all side effects to your physician and do things to keep positive and proactive. A strong Can Do attitude and faith and often needed medications can go along way to help with any depression. Thank you for encouragement. Keep us posted on how you're doing. We're here for you. Blessings, Connie

February 20, 2015

Beverly

I can relate to your problem. I did experience the crying for no reason. I even spoke to my doctors about it. The doctor said it was depression and gave me meds. It didn't work. It didn't go away but I learned to control it by avoiding anything that made me sad. You have to occupy your mind and stop thinking about all the worlds problems and especially doubting your beliefs. You can do this but it's hard. Good luck.

February 20, 2015

Advertisement

Hot topics